MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539230
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Stretched (1601); Deformation Due to Compressive Stress (2889); Device-Device Incompatibility (2919); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned flexima biliary preloaded was analyzed, and a visual evaluation noted that the guidewire was stuck in the guide catheter.The guide catheter was stretched and it was detached.Push catheter suture hole was torn.It was also found that the push catheter was buckled.No other issues with the device were noted.The reported event was confirmed.According to product analysis, it is most likely that the during the procedure the user tried to removed the guidewire and felt some resistance or difficulty which took the user to apply an extra force, this ended stretching the guide catheter and during the attempt of deploying the stent the guide catheter could not be pulled correctly due the conditions, this ended detaching one part of it and the force applied during the procedure may have leaded the buckle of the push catheter and the tear of the suture hole.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the left hepaticus, performed on (b)(6) 2021.During the procedure and inside the patient, when the nurse inserted the tapered tip into the working channel of the duodenoscope and the outer orange sleeve was placed to hold the stentbarb down for insertion.The flexima delivery system was advanced through the scope channel using short strokes until the flexima was in the right position.The tuohy-borst adapter was loosen and the catheter and the guidewire were pulled back to deliver the flexima.The guide catheter occured like a coil and the stent failed to deploy.Another stent of a different model was opened and successfully completed the procdure.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of guide catheter broken.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12900806
Report Number3005099803-2021-06113
Device Sequence Number3900550
Product Code FGE
UDI-Device Identifier08714729162544
UDI-Public08714729162544
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model NumberM00539230
Device Catalogue Number3923
Device Lot Number0027688926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown